ISSN:
 1937-5093

eISSN:
 1937-5077

All Issues

Volume 13, 2020

Volume 12, 2019

Volume 11, 2018

Volume 10, 2017

Volume 9, 2016

Volume 8, 2015

Volume 7, 2014

Volume 6, 2013

Volume 5, 2012

Volume 4, 2011

Volume 3, 2010

Volume 2, 2009

Volume 1, 2008

Kinetic & Related Models

August 2020 , Volume 13 , Issue 4

Select all articles

Export/Reference:

On the Cucker-Smale ensemble with $ q $-closest neighbors under time-delayed communications
Jiu-Gang Dong, Seung-Yeal Ha and Doheon Kim
2020, 13(4): 653-676 doi: 10.3934/krm.2020022 +[Abstract](523) +[HTML](99) +[PDF](690.39KB)
Abstract:

We study time-asymptotic interplay between time-delayed communication and Cucker-Smale (C-S) velocity alignment. For this, we present two sufficient frameworks for the asymptotic flocking to the continuous and discrete C-S models with \begin{document}$ q $\end{document}-closest neighbors in the presence of time-delayed communications. Communication time-delays result from the finite-propagation speed of information and they are often ignored in the first place modeling of collective dynamics. In the absence of time-delays in communication, Cucker and Dong showed that the C-S model with \begin{document}$ q $\end{document}-closest neighbors can exhibit a phase-transition like phenomenon for unconditional and conditional flockings depending on the size \begin{document}$ q $\end{document} relative to system size. In this paper, we investigate whether Cucker and Dong's result is robust with respect to the time-delayed communications or not. In fact, our flocking estimates show that the critical number of \begin{document}$ q $\end{document} for unconditional flocking is the same as in the case for zero time-delay, which shows the robustness of the Cucker and Dong's result with respect to small time-delay.

A Petrov-Galerkin spectral method for the inelastic Boltzmann equation using mapped Chebyshev functions
Jingwei Hu, Jie Shen and Yingwei Wang
2020, 13(4): 677-702 doi: 10.3934/krm.2020023 +[Abstract](557) +[HTML](101) +[PDF](1417.29KB)
Abstract:

We develop in this paper a Petrov-Galerkin spectral method for the inelastic Boltzmann equation in one dimension. Solutions to such equations typically exhibit heavy tails in the velocity space so that domain truncation or Fourier approximation would suffer from large truncation errors. Our method is based on the mapped Chebyshev functions on unbounded domains, hence requires no domain truncation. Furthermore, the test and trial function spaces are carefully chosen to obtain desired convergence and conservation properties. Through a series of examples, we demonstrate that the proposed method performs better than the Fourier spectral method and yields highly accurate results.

Strong solutions for the Alber equation and stability of unidirectional wave spectra
Agissilaos G. Athanassoulis, Gerassimos A. Athanassoulis, Mariya Ptashnyk and Themistoklis Sapsis
2020, 13(4): 703-737 doi: 10.3934/krm.2020024 +[Abstract](553) +[HTML](118) +[PDF](2380.06KB)
Abstract:

The Alber equation is a moment equation for the nonlinear Schrödinger equation, formally used in ocean engineering to investigate the stability of stationary and homogeneous sea states in terms of their power spectra. In this work we present the first well-posedness theory for the Alber equation with the help of an appropriate equivalent reformulation. Moreover, we show linear Landau damping in the sense that, under a stability condition on the homogeneous background, any inhomogeneities disperse and decay in time. The proof exploits novel \begin{document}$ L^2 $\end{document} space-time estimates to control the inhomogeneity and our result applies to any regular initial data (without a mean-zero restriction). Finally, the sufficient condition for stability is resolved, and the physical implications for ocean waves are discussed. Using a standard reference dataset (the "North Atlantic Scatter Diagram") it is found that the vast majority of sea states are stable, but modulationally unstable sea states do appear, with likelihood \begin{document}$ O(1/1000); $\end{document} these would be the prime breeding ground for rogue waves.

Angular moments models for rarefied gas dynamics. Numerical comparisons with kinetic and Navier-Stokes equations
Sébastien Guisset
2020, 13(4): 739-758 doi: 10.3934/krm.2020025 +[Abstract](504) +[HTML](101) +[PDF](1006.78KB)
Abstract:

Angular moments models based on a minimum entropy problem have been largely used to describe the transport of photons [14] or charged particles [18]. In this communication the \begin{document}$ M_1 $\end{document} and \begin{document}$ M_2 $\end{document} angular moments models are presented for rarefied gas dynamics applications. After introducing the models studied, numerical simulations carried out in various collisional regimes are presented and illustrate the interest in considering angular moments models for rarefied gas dynamics applications. For each numerical test cases, the differences observed between the angular moments models and the well-known Navier-Stokes equations are discussed and compared with reference kinetic solutions.

Slow flocking dynamics of the Cucker-Smale ensemble with a chemotactic movement in a temperature field
Seung-Yeal Ha, Doheon Kim and Weiyuan Zou
2020, 13(4): 759-793 doi: 10.3934/krm.2020026 +[Abstract](507) +[HTML](94) +[PDF](527.89KB)
Abstract:

We study slow flocking phenomenon arising from the dynamics of Cucker-Smale (CS) ensemble with chemotactic movements in a self-consistent temperature field. For constant temperature field, our situation reduces to the previous CS model with chemotactic movements. When a large CS ensemble with chemotactic movements is placed in a self-consistent temperature field, the dynamics of the CS ensemble can be effectively described by the kinetic thermodynamic CS (TCS) equation with chemotactic movements, which corresponds to the coupled collisional transport-reaction diffusion system. For the proposed coupled model, we provide a global solvability of strong solutions and their asymptotic flocking estimates which exhibit slow algebraic relaxation toward the flocking state. Our analytical results show that asymptotic flocking is robust with respect to a small perturbation of a constant temperature.

Asymptotic flocking in the Cucker-Smale model with reaction-type delays in the non-oscillatory regime
Jan Haskovec and Ioannis Markou
2020, 13(4): 795-813 doi: 10.3934/krm.2020027 +[Abstract](471) +[HTML](99) +[PDF](436.79KB)
Abstract:

We study a variant of the Cucker-Smale system with reaction-type delay. Using novel backward-forward and stability estimates on appropriate quantities we derive sufficient conditions for asymptotic flocking of the solutions. These conditions, although not explicit, relate the velocity fluctuation of the initial datum and the length of the delay. If satisfied, they guarantee monotone decay (i.e., non-oscillatory regime) of the velocity fluctuations towards zero for large times. For the simplified setting with only two agents and constant communication rate the Cucker-Smale system reduces to the delay negative feedback equation. We demonstrate that in this case our method provides the sharp condition for the size of the delay such that the solution be non-oscillatory. Moreover, we comment on the mathematical issues appearing in the formal macroscopic description of the reaction-type delay system.

Well-posedness for boundary value problems for coagulation-fragmentation equations
Iñigo U. Erneta
2020, 13(4): 815-835 doi: 10.3934/krm.2020028 +[Abstract](625) +[HTML](123) +[PDF](436.08KB)
Abstract:

We investigate a coagulation-fragmentation equation with boundary data, establishing the well-posedness of the initial value problem when the coagulation kernels are bounded at zero and showing existence of solutions for the singular kernels relevant in the applications. We determine the large time asymptotic behavior of solutions, proving that solutions converge exponentially fast to zero in the absence of fragmentation and stabilize toward an equilibrium if the boundary value satisfies a detailed balance condition. Incidentally, we obtain an improvement in the regularity of solutions by showing the finiteness of negative moments for positive time.

Local well-posedness of the Boltzmann equation with polynomially decaying initial data
Christopher Henderson, Stanley Snelson and Andrei Tarfulea
2020, 13(4): 837-867 doi: 10.3934/krm.2020029 +[Abstract](638) +[HTML](111) +[PDF](575.08KB)
Abstract:

We consider the Cauchy problem for the spatially inhomogeneous non-cutoff Boltzmann equation with polynomially decaying initial data in the velocity variable. We establish short-time existence for any initial data with this decay in a fifth order Sobolev space by working in a mixed \begin{document}$ L^2 $\end{document} and \begin{document}$ L^\infty $\end{document} space that allows to compensate for potential moment generation and obtaining new estimates on the collision operator that are well-adapted to this space. Our results improve the range of parameters for which the Boltzmann equation is well-posed in this decay regime, as well as relax the restrictions on the initial regularity. As an application, we can combine our existence result with the recent conditional regularity estimates of Imbert-Silvestre (arXiv:1909.12729 [math.AP]) to conclude solutions can be continued for as long as the mass, energy, and entropy densities remain under control. This continuation criterion was previously only available in the restricted range of parameters of previous well-posedness results for polynomially decaying initial data.

2019  Impact Factor: 1.311

Editors

Referees

Librarians

Email Alert

[Back to Top]